Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 227, NWS Cleveland, OH

August 10, 2004Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 10, 2004, 1:15 PM EDT for Trumbull County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2004, 1:15 PM EDT (17:15 UTC)
Expired
Aug 10, 2004, 2:15 PM EDT
In force
60 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2004-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2004-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 101715
SVRCLE
OHC155-101815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
115 PM EDT TUE AUG 10 2004

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 215 PM EDT

* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF WEST FARMINGTON...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRISTOLVILLE...
  NORTH BLOOMFIELD...
  CORTLAND...
  KINSMAN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4134 8052 4134 8054 4120 8095 4121 8097
      4125 8100 4139 8100 4140 8099 4149 8078
      4150 8053

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:10 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 10, 1:10 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
110 PM EDT TUE AUG 10 2004

.SHORT TERM(THIS AFTERNOON)...
UPDATED TO ISSUE SEVERE TSTM WATCH TIL 00Z FOR XTRM ERN OH AND NW PA.

SHOWERS THIS MORNING MOVING THROUGH NORTHEAST PORTIONS OF THE CWA.
DRY AT THIS TIME FOR MUCH OF CENTRAL AND WESTERN AREAS. VIS
SATELLITE SHOWING SOME BREAKS IN CLDS FOR WESTERN AREAS THIS
MORNING..BUT CONCERN INTO AFTERNOON IS INCREASING INSTABILITY WITH
ANY SUNSHINE AND THEREFORE UPDATED TO INCLUDE A CHANCE OF SHOWERS
FOR ALL OF CWA WITH ONLY CHANCE OF THUNDER MENTIONED IN EASTERN AND
NORTHEASTERN COUNTIES. TEMPS LOOKING REASONABLE FOR TODAY WITH HIGHS
IN THE MID TO UPPER 70S.

&&
.PREV SHORT TERM(TODAY THROUGH FRIDAY)...
CDFNT MOVG ACRS NRN OH ATTM. PCPN RACING OUT AHD OF WKNG FNT.
HOWEVER ACTIVITY DVLPG OVR NE OH/NW PA. THESE CELLS APPEAR TO BE
BRINGG BRF HVY RN. FNT TO CROSS THE RGN THIS MRNG WI A DRY SLOT
TO WORK IN DURG THE AFTN. XPCT THE ERN PTNS OF THE FCST AREA...MNLY
E OF A CLE-CAK LINE...TO SEE SOME TSTM ACTVTY IN THE AFTN/EVENG. AS
SKIES CLR FROM THE W INCRSG SS TDY TEMPS TO PUSH UP INTO THE MID/UPR
70S. WI A SFC LOW OVR THE NRN GRTLKS THIS MRNG ROTAG INTO THE BROAD
UPR TROUGH OVR THE NE U.S & ERN CAN OVR THE NXT FEW DAYS, A
SECONDARY TROUGH WL DROP DOWN AND BRING A POOL OF MUCH COOLER AIR
DWN INTO THE STA. CONDS WL BCM UNSEASABLY COOL AND FALL LIKE THRU
FRI. LOW CLDS AND COOL TEMPS WI A SML CHC FOR INSTIBILTY SHRA. UPR
60S AND LOW 70S FOR HIGHS WHILE LOWS WL RMN NR 50 OR LWR 50S DUE TO
CLD COVER. WHERE SKIES DO CLEAR XPCT LOCAL TEMPS DOWN INTO THE 40S.

.LONG TERM (SAT INTO NEXT WEEK)
THE GOOD NEWS IS THAT THE UPR TROUGH LIFTS AND EXITS OFF TO THE NE
ALLOWING THE MEAN HGHTS TO RISE AND BCM MORE ZONAL. SFC HIGH PRES WL
BLD ACROSS THE RGN ON SAT & SUN AS TEMPS SLOWLY RISE TO NR THE
NORMS. HAVE REMVED THE WEEKEND CHCS FOR SHRA EVEN WI A TROF MOVG THRU
THE NRN-CNTRL GRTLKS ON SAT. ATMOS MAY BE TOO DRY & STBL OVR OH TO
AFFECT US OTHER THAN SOME CLDS.

&&

.AVIATION(18Z-18Z)...
CDFNT HAS BCM MORE DIFFUSE THIS MORNING WITH SUBTL WIND SHIFTS
DEMARKING A FRONT AND TROF TO ITS EAST.  THE TROF IS CRNTLY FM
NR KERI XTNDG TO THE SW WHILE THE FRONT REMAINS FURTHER WEST XTNDG
FM EAST OF THE LE ISLANDS TO EAST OF KCVG.  INSTBY REMAINS ACRS ERN
OH AND NWRN PA MORE ASSOCD WITH THE TROF WHERE LIS ARE AROUND -3.
SHWRS HAVE BEEN DEVELOPING IN THE AREA WITH MOVMNT TO THE NE.  WILL
RESTRICT ANY PCPN TO THE ERN HALF OF THE AREA TDA. TO THE WEST
RATHER LG AREA OF CLDINESS WITH BASES BTWN 020 AND 025 WEST FM MI
AND NRN IND.  THESE MVFR CIGS WILL FILL IN ACRS NRN OH AND NWRN PA
AS UPPER VORT DROPS INTO THE AREA.  THIS HAS ALREADY STARTED IN THE
NW AND WILL CONT THRU THE DAY AND OVRNGT.  XPC GNRLY DRY BUT COULD
BE SCT DRIZZLE/LIGHT SHWRS OVRNGT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...SVR TSTM WATCH TIL 00Z FOR OHZ014-023-033-089
PA...SVR TSTM WATCH TIL 00Z FOR PAZ001>003.

&&

SHORT TERM...ABE
PREV. SHORT TERM...20
LONG TERM...20
AVIATION...TK
Hazardous weather outlook, Aug 10, 6:13 AM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
613 AM EDT TUE AUG 10 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111012-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
613 AM EDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST
PENNSYLVANIA THIS AFTERNOON AND THIS EVENING. ELSEWHERE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR NORTHWEST PENNSYLVANIA LATER
TODAY AND THIS EVENING. ELSEWHERE SPOTTER ACTIVATION IS NOT
ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.